MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11633
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: technologist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a flexor raabe guiding sheath was being removed over a j wire when the hub separated from the sheath.The device was left indwelling in patient overnight and was removed the following morning.As the user removed the device, the hub separated from the sheath.The patient bled an unspecified amount after the hub separated, and the remainder of the device was removed from the patient.Another device was not required, as the procedure was complete.No adverse effects to the patient have been reported.Additional event details have been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Event summary as reported, during an unknown procedure a flexor raabe guiding sheath was being removed over a j wire when the hub separated from the sheath.The device was left indwelling in patient overnight and was removed the following morning.As the user removed the device, the hub separated from the sheath.The patient bled an unspecified amount after the hub separated, and the remainder of the device was removed from the patient.Another device was not required, as the procedure was complete.No adverse effects to the patient have been reported.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complainant did not return the complaint device to cook for investigation.In response to this incident, cook reviewed the device history record.The dhr for the reported complaint device lot number records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of the flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.Flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Potential adverse events: ¿bleeding¿ sheath removal: 1.Insert a wire guide until its tip extends at least 10cm past the tip of the sheath.2.Remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.3.Remove the wire guide.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Information provided 04nov2021 did not change the results of the investigation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 04nov2021.Access was obtained in the right femoral artery.An unspecified j wire and support catheter were used through the sheath during the procedure.The patient had calcified iliofemoral disease.The dilator was not in place upon removal of the device from the left iliofemoral region into the descending aorta and was not in place when the hub separated, nor was any other device in the lumen of the sheath at the time of the event.It is unknown if the hub was used to pull the sheath from the patient and unknown if resistance was encountered during insertion or removal of the sheath.No additional interventions were required.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12252361
Report Number1820334-2021-01897
Device Sequence Number5128040
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)221017(10)10090145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberG11633
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Device Lot Number10090145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/25/2021
11/04/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/26/2021
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight81 KG